Alert archive / Arizona / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 113, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Jul 15, 2024, 3:11 PM MST for Cochise County, Arizona. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2024, 3:11 PM MST (22:11 UTC)
- Expired
- Jul 15, 2024, 4:00 PM MST
- In force
- 49 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Cochise County, AZ
The radar
The Tucson radar (KEMX), 87 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 10.2 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 335 J/kg
- Mixed-layer CIN
- -288 J/kg
- Mixed-layer LCL
- 1769 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
546
WUUS55 KTWC 152211
SVRTWC
AZC003-152300-
/O.NEW.KTWC.SV.W.0113.240715T2211Z-240715T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tucson AZ
311 PM MST Mon Jul 15 2024
The National Weather Service in Tucson has issued a
* Severe Thunderstorm Warning for...
North central Cochise County in southeastern Arizona...
* Until 400 PM MST.
* At 311 PM MST, a severe thunderstorm was located near Willcox,
moving west at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Willcox, Cochise, and Kansas Settlement.
This includes the following highways...
Route 186 between mile markers 329 and 340.
Route 191 between mile markers 61 and 65.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3232 10974 3211 10960 3197 10978 3215 10996
TIME...MOT...LOC 2211Z 074DEG 15KT 3220 10980
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
JT2 follow-up statements
541
WWUS55 KTWC 152236
SVSTWC
Severe Weather Statement
National Weather Service Tucson AZ
336 PM MST Mon Jul 15 2024
AZC003-152300-
/O.CON.KTWC.SV.W.0113.000000T0000Z-240715T2300Z/
Cochise-
336 PM MST Mon Jul 15 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM MST
FOR NORTH CENTRAL COCHISE COUNTY...
At 335 PM MST, a severe thunderstorm was located 7 miles southwest of
Willcox, moving west at 15 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Willcox, Cochise, and Kansas Settlement.
This includes the following highways...
Route 186 between mile markers 329 and 340.
Route 191 between mile markers 61 and 65.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3232 10974 3211 10960 3197 10978 3215 10996
TIME...MOT...LOC 2235Z 074DEG 15KT 3217 10992
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
JT369 WWUS55 KTWC 152251 SVSTWC Severe Weather Statement National Weather Service Tucson AZ 351 PM MST Mon Jul 15 2024 AZC003-152300- /O.EXP.KTWC.SV.W.0113.000000T0000Z-240715T2300Z/ Cochise- 351 PM MST Mon Jul 15 2024 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL COCHISE COUNTY WILL EXPIRE AT 400 PM MST... The storm which prompted the warning has moved out of the area. Therefore, the warning will be allowed to expire. Remember, a Severe Thunderstorm Warning still remains in effect for portions of Cochise county until 4:45 PM MST. && LAT...LON 3232 10974 3211 10960 3197 10978 3215 10996 TIME...MOT...LOC 2250Z 074DEG 15KT 3216 10995 $$ JT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 1:34 PM MST, 1 hour 37 minutes earlier.
Area forecast discussion, Jul 15, 1:34 PM MST, 1 hour 37 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 134 PM MST Mon Jul 15 2024 .SYNOPSIS...Temperatures slightly above normal through the rest of this week, with typical mid July moisture levels across the region. This will result in the daily chances for showers and thunderstorms. The main threats will continue to be strong gusty outflow winds and heavy rainfall leading to localized flash flooding. && .DISCUSSION...Area radars indicate scattered shower/thunderstorm development mainly east/southeast of Tucson and in the White Mountains attm. Movement of the storms was west at 5-10 mph. The GOES-16 ECONUS Total Precipitable Water (PW) imagery continues to show values ranging from near 0.75 inches in the White Mountains, to around 1 inch in Cochise/Graham counties to over 1.50 inches in central/western Pima County. The U of A WRF and SPC HREF models both indicate the areas south/southeast of Tucson to be the most active today, shifting into central Pima County during the evening hours tonight. As for the Tucson metro area, both of these models have minimal convection occuring across Tucson today. However, both models do bring convection into far eastern/southeastern Pima County between 4-6 pm today, so if any organization of these storms takes place, or propagation along outflow boundaries occur, then convection will be a possibility in Tucson. Otherwise, a typical mid July monsoon pattern will continue through the rest of the work week. The mid/upper level high will meander between the Four Corners and west Texas, which keeps southeast Arizona in a favorable east/southeast moisture transport regime. The biggest uncertainty will be the day to day variability in shower and thunderstorm coverage, any big days versus down days, and the amount of debris clouds delaying convection initiation. Overall, each day this week will have the potential for mainly afternoon and evening showers and thunderstorms. By this weekend, an amplified ridge builds across the western United States and the mid/upper level high becomes centered to our north over the Great Basin. This is still a favorable position for monsoon activity across southeast Arizona, although as the mid level flow shifts to more of a northeasterly direction, thunderstorms may have a greater potential of moving off the rim into the lower deserts. High temperatures will be near normal today and then 2-4 degrees above normal through the weekend. The main concerns this week will continue to be the strong, gusty outflow winds and areas of heavy rainfall leading to localized flash flooding. && .AVIATION...Valid through 17/00Z. SCT-BKN clouds at 8k-12k ft AGL thru 16/04Z and again aft 16/18Z, with diminishing cloud cover between 16/04Z and 16/18Z. SCT TSRA/SHRA thru 16/04Z, mainly south/southeast of KTUS and in the White Mountains. SCT TSRA/SHRA developing areawide again aft 16/19Z. MVFR conditions in TSRA, with mountain obscurations, vsby reductions and wind gusts to 40+ knots. Outside of TSRA, SFC wind at most locations 12 knots or less favoring a SWLY thru NWLY direction during the afternoon/early evening hours and variable in direction at other times. The exception will be in the upper Gila River valley near KSAD where WLY/NWLY SFC wind will be 15-19 kts with gusts to 28 kts thru 16/04Z and again aft 16/18Z. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Deeper moisture remains across southeast Arizona, with typical mid July moisture levels expected through at least the upcoming weekend. This will result in the daily cycle of mainly afternoon and evening showers and thunderstorms. The main threats will be strong, gusty and erratic outflow winds and heavy rainfall leading to localized flash flooding. Minimum relative humidity values will be 20-30 percent in most lower elevation locations and 25-40 percent in mountain areas. Away from thunderstorms, 20-foot winds will generally be 15 mph or less, with afternoon/early evening gusts to 20-25 mph and light winds overnight. Wind direction will primarily be southwest through northwest through most of the week. The exception will be in the upper Gila River valley around Safford, where afternoon/early evening winds will be west-northwest at 15-20 mph and gusts to 25-30 mph through Tuesday. && .TWC WATCHES/WARNINGS/ADVISORIES... None. && Zell Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 5:04 PM MST | Areal Flood Advisory | TWC | Pima | 116 min |
| Jul 14, 5:29 PM MST | Dust Storm Advisory | TWC | Pima, Pinal | 61 min |
| Jul 14, 5:29 PM MST | Flash Flood Warning | TWC | Cochise, Pima | 118 min |
| Jul 14, 5:39 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Pima, Pinal | 66 min |
| Jul 14, 5:48 PM MST | Flash Flood Warning | TWC | Cochise, Pima | 3 hr |
| Jul 14, 6:00 PM MST | Tornado Warning | TWC | Pima, Pinal | 15 min |
| Jul 14, 6:04 PM MST | Dust Storm Warning | TWC | Pima, Pinal | 91 min |
| Jul 14, 6:22 PM MST | Tornado Warning | TWC | Pima | 23 min |
| Jul 14, 6:26 PM MST | Severe Thunderstorm Warning | TWC | Pima, Pinal | 64 min |
| Jul 14, 6:45 PM MST | Severe Thunderstorm Warning | TWC | Pima, Pinal | 45 min |
| Jul 14, 6:47 PM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Jul 14, 6:49 PM MST | Severe Thunderstorm Warning | TWC | Pinal | 30 min |
| Jul 14, 7:01 PM MST | Flash Flood Warning | TWC | Pima, Pinal | 3 hr |
| Jul 14, 7:24 PM MST | Severe Thunderstorm Warning | TWC | Pima, Pinal | 51 min |
| Jul 14, 8:11 PM MST | Severe Thunderstorm Warning | TWC | Pima, Pinal | 49 min |
| Jul 15, 1:14 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 22 min |
| Jul 15, 2:30 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 45 min |
| Jul 15, 2:39 PM MST | Areal Flood Advisory | TWC | Graham, Greenlee | 3 hr |
| Jul 15, 2:49 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 41 min |
| Jul 15, 2:59 PM MST | Areal Flood Advisory | TWC | Cochise | 2 hr |
| Jul 15, 3:38 PM MST | Areal Flood Advisory | TWC | Cochise | 112 min |
| Jul 15, 3:44 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 61 min |
| Jul 15, 4:03 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 20 min |
| Jul 15, 4:21 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 39 min |
| Jul 15, 4:37 PM MST | Severe Thunderstorm Warning | TWC | Santa Cruz | 38 min |
| Jul 15, 4:39 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 51 min |
| Jul 15, 4:52 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 38 min |
| Jul 15, 4:54 PM MST | Flash Flood Warning | TWC | Cochise | 3 hr |
Nearby
Severe Thunderstorm Warnings in Arizona, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.